ECHO was great ; concern over LV enlargement report seems

Patient: ECHO was great ; concern over LV enlargement. report seems to be contradiction. can LV enlargement be reversed

Symptoms: No symptoms

Doctor: Hi,Thanks for your query, albeit short and specific.Echo was great – concerns over enlargement – reports seems t o be contradiction – can Left ventricular enlargement be reversed?I would like to have an additional information on some points:- Why was the echo done?- What are your symptoms?- Are you taking any medicines?- Did you suffer from heart attack/Myocardiac Infarct or hypertension?- Any associated medical condition that you are suffering from like diabetes?- When was the Echo done? Does it report as enlargement or hypertrophy.Whether the enlargement will reverse or not depends upon many factors:-The associated medical conditions like diabetes?-Whether the muscles of left ventricle are atrophied/thinned or hypertrophied.-The medication you are taking.Thinned out muscles do not respond well but hypertrophied muscles causing enlargement can respond well to the medications.Please give feedback so that we can discuss further.

Comments / Follow Ups

Patient: Last echo 2010; negative nuclear stress test 9 month ago; no symptoms; meds: 160 diovan, 10 lipitor; 10 hydro… diurectic. no diabetes; reports as enlargement BP avg 117/75 pulse 54-64

Patient: cardiogist made appt with pulminoligist, potential sleep apnea , overweight as possible causes

Doctor: Thanks for your feedback.
Last echo was long ago, noted the other findings.
I think it would be better to get a fresh echo done and to compare with the previous one to see any changes.

Patient: follow-upecho was done a week ago which reflect changes to LV, 2010 echo was fine

Doctor: Such changes are difficult to revert back.
If the cardiac muscles are thinned out and has caused the dilatation/enlargement of the left ventricle, this is usually not reversible.
If there is hypertrophy and enlargement of the left ventricle, this can be reversed to a certain extent with medication.